MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3503310 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/04/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: product made prior to udi compliance date.Udi not required.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 310cc mentor smooth round high profile saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated right breast implant during a physical exam with a medical professional.As a result, the patient underwent bilateral removal and replacement with 275cc mentor smooth round moderate plus profile saline breast implants on (b)(6) 2024.
Additional Manufacturer Narrative
On january 23, 2025, the mentor analysis lab received the suspect medical device for evaluation.On february 11, 2025, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection, leak testing, microscopic examination, and thickness measurement of the device.Visual analysis of the returned device revealed that the breast implant was found to have two tears (a and b) on the anterior view, measuring approximately 1.5 cm, and 0.7 cm, respectively.Leak testing was performed, in accordance with mentor procedures, and no additional leak sites were detected during the analysis.Microscopic examination was performed and the cause of the deflation in both tears (a and b) could not be identified.Therefore a thickness measurement was conducted on the shell at the tears, and the thickness was within manufacturing specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Manufacturer¿s reference number: (b)(4).